Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 117, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2016, 5:50 PM MDT for Baca County, Kiowa County, Prowers County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 5:50 PM MDT (23:50 UTC)
- Expired
- Jun 30, 2016, 6:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baca County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 182 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398
WUUS55 KPUB 302350
SVRPUB
COC009-061-099-010030-
/O.NEW.KPUB.SV.W.0117.160630T2350Z-160701T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
550 PM MDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PROWERS COUNTY IN SOUTHEASTERN COLORADO...
SOUTHEASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
NORTHEASTERN BACA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 630 PM MDT
* AT 550 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
NORTHEAST OF TWO BUTTES...OR 22 MILES NORTHWEST OF THE SAUNDERS
ELEVATOR... MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...GRANADA...HARTMAN...TWO BUTTES AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3749 10236 3809 10263 3828 10205 3757 10204
TIME...MOT...LOC 2350Z 220DEG 19KT 3776 10222
HAIL...1.00IN
WIND...60MPH
$$
ROSE3 follow-up statements
722
WWUS55 KPUB 010001
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT THU JUN 30 2016
COC009-061-099-010030-
/O.CON.KPUB.SV.W.0117.000000T0000Z-160701T0030Z/
PROWERS CO-KIOWA CO-BACA CO-
601 PM MDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR PROWERS...SOUTHEASTERN KIOWA AND NORTHEASTERN BACA COUNTIES...
AT 601 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF
HOLLY...OR 18 MILES SOUTHWEST OF COOLIDGE...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...GRANADA...HARTMAN...TWO BUTTES AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3749 10236 3809 10263 3828 10205 3757 10204
TIME...MOT...LOC 0001Z 220DEG 19KT 3780 10217
HAIL...1.00IN
WIND...60MPH
$$
SR114
WWUS55 KPUB 010009
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT THU JUN 30 2016
COC009-061-099-010030-
/O.CON.KPUB.SV.W.0117.000000T0000Z-160701T0030Z/
PROWERS CO-KIOWA CO-BACA CO-
609 PM MDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EASTERN PROWERS...SOUTHEASTERN KIOWA AND NORTHEASTERN BACA
COUNTIES...
AT 608 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
HOLLY...OR 13 MILES SOUTHWEST OF COOLIDGE...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3750 10234 3806 10250 3828 10205 3757 10204
TIME...MOT...LOC 0008Z 214DEG 30KT 3792 10219
HAIL...1.00IN
WIND...60MPH
$$
SR583
WWUS55 KPUB 010024
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT THU JUN 30 2016
COC009-061-099-010033-
/O.EXP.KPUB.SV.W.0117.000000T0000Z-160701T0030Z/
PROWERS CO-KIOWA CO-BACA CO-
624 PM MDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PROWERS...SOUTHEASTERN
KIOWA AND NORTHEASTERN BACA COUNTIES WILL EXPIRE AT 630 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3750 10234 3806 10250 3828 10205 3757 10204
TIME...MOT...LOC 0021Z 220DEG 19KT 3792 10219
$$
SRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:26 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 30, 3:26 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 326 PM MDT THU JUN 30 2016 .SHORT TERM...(This evening through Friday) Issued at 326 PM MDT Thu Jun 30 2016 Currently, frontal boundary lying across the far sern plains with a few stronger cells developing along the front across Las Animas county. Air mass to the north of the front has become very unstable, with CAPE in the 1500-2000 j/kg range along and north of the Arkansas River, though weak convection over Teller/El Paso counties has produced a pool of more stable air which may limit strong storm potential the next few hours. Mountains/interior valleys have seen mainly isolated storms so far, with some brief heavy rain under the stronger cells. For this evening and overnight, expect convection over north central colorado to expand and push southward into the eastern plains, with strongest storms along the axis of instability which will lie roughly from KDEN to KLIC to KLAA. Have hoisted a flash flood watch for portions of the sern plains to account for this scenario, as heaviest rain may fall over locations that saw moderate to heavy rainfall last night. Area around Colorado Springs may be too stable for deep convection to redevelop, though eastern El Paso county could see some stronger storms drop se through the area later tonight. Arkansas Valley from La Junta west through Pueblo still a puzzle, as deep instability remains in place and HRRR has been insisting all afternoon that convection will soon develop, but so far strongest storms have stayed well south. Threat of severe storms over the plains remains marginal with weak shear, though if large enough MCS can form, there may be an increased threat of damaging winds if deep cold pool develops. Mountains will see a continuation of isolated to scattered storms, with convection going through the night as moisture increases. Plains convection will taper off late tonight as MCS shifts into KS, though won't end pops completely as models keep at least isolated storms going through the night. Convection will become widespread on Friday as upper trough approaches from the west and slug of deeper moisture over AZ/NM lifts northward. Over the plains, MCS outflow should shove frontal boundary southward toward nrn NM, which will allow tongue of deeper moisture and instability to push back westward across the plains toward the I-25 corridor by afternoon. May need another flash flood watch for portions of the area beginning Fri afternoon, but will wait to see how overnight convection evolves before issuance. Clouds/precip and upslope flow should keep max temps down another day with all areas staying below 90f once again. .LONG TERM...(Friday night through Thursday) Issued at 326 PM MDT Thu Jun 30 2016 Friday night through Sunday...A very chaotic atmosphere remains in place across the state this weekend, with a number of shortwaves rippling across the forecast area through Sunday morning. This upper level support, added to easterly upslope sfc winds and abundant llvl moisture as evident by 55-60 F dewpoints, will keep the threat of showers and thunderstorms in place through Sunday morning. More of a concern will be the threat of over-saturated soils and flash flooding for sloped areas during a near 48 hr window of precip potential. Therefore, kept a mention of thunderstorms with moderate rain through midnight Sat night, and depending on what occurs tonight, might have to consider a flash flood watch for much of the plains Sat aftn and eve as well. Extensive cloud cover and convective activity will keep max temps in the 70s and 80s, with overnight min temps in the upper 40s to around 60 F. Monday through Thursday...The upper ridge of high pressure tries to build back into the Desert SW, while an upper trough gathers strength over British Columbia and the Pacific NW. This will provide for warmer and more dry conditions through the work week, with max temps climbing back up into the 90s to near 100 F for the plains, and mid to upper 80s for the high valleys. Convection chances will taper off, with a more typical isolated diurnal pattern settling in for the mts. Moore && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 326 PM MDT Thu Jun 30 2016 Still a threat of tsra at all taf sites into the evening, before strongest convection shifts east across the plains. CIGS/VIS at taf sites will stay predominantly VFR, though thunderstorms will produce localized MVFR conditions with heavy rainfall and erratic gusty winds up to 40 kts. Overnight, low level winds will become more e- se with widespread MVFR/local IFR cigs developing across most of the southeast plains including KPUB and KCOS after 09z-10z, with only gradual clearing 16z-18z. KALS will remain VFR overnight. Expect widespread convection again Friday afternoon and evening, with potential for stronger storms and area of IFR cigs and mountain obscuration many areas after 18z-20z. && .PUB Watches/Warnings/Advisories... Flash Flood Watch through late tonight for COZ089-095>098. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Jun 30, 11:15 AM MDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT THU JUN 30 2016 COZ058>089-093>099-011715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1115 AM MDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON...THEN SPREAD ACROSS THE PLAINS FROM MID AFTERNOON INTO THE EVENING HOURS. A FEW THUNDERSTORMS MAY LINGER OVERNIGHT...PARTICULARLY ACROSS THE SOUTHEAST PLAINS. THE MAIN THREATS WITH THUNDERSTORMS TODAY INCLUDE LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS UP TO 50 MPH. SOME SMALL HAIL WILL ALSO BE POSSIBLE OVER THE MOUNTAINS WITH THE STRONGER STORMS. AS THUNDERSTORMS MOVE INTO THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING...THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME STRONG TO SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH THE MAIN THREAT...ALONG WITH HAIL UP TO 1 INCH IN DIAMETER. LOCALLY HEAVY RAINFALL COULD CAUSE FLASH FLOODING FOR URBAN AREAS...BURN SCARS...AND FOR AREAS WITH SATURATED SOIL CONDITIONS FROM RECENT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED EACH DAY WITH THE GREATEST COVERAGE STORMS FROM FRIDAY INTO SATURDAY. SMALL HAIL...LOCALLY HEAVY RAINFALL...WIND GUSTS AROUND 50 MPH AND LIGHTNING WILL BE POSSIBLE WITH THE THUNDERSTORMS DURING THIS PERIOD. IN ADDITION...THE POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE STORMS OVER THE EASTERN PLAINS FRIDAY AND SATURDAY...WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. HEAVY RAINFALL IS ALSO POSSIBLE FROM FRIDAY INTO SATURDAY...AND FLASH FLOODING MAY OCCUR ON AREA BURN SCARS AND ACROSS PORTIONS OF THE SOUTHEAST PLAINS WHERE RAINFALL HAS BEEN HEAVIEST THE PAST SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. 10/77
In the hours before
Special weather statement, Jun 30, 2:34 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 234 PM MDT THU JUN 30 2016 COZ094-099-302100- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 234 PM MDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES UNTIL 300 PM MDT... AT 234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF KIM...OR 38 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3700 10326 3715 10337 3728 10305 3703 10300 TIME...MOT...LOC 2034Z 240DEG 38KT 3712 10323 TLM
Special weather statement, Jun 30, 3:01 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT THU JUN 30 2016 COZ094-099-302130- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 301 PM MDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES UNTIL 330 PM MDT... AT 301 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF KIM...OR 31 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS ANIMAS AND WEST CENTRAL BACA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3708 10315 3724 10326 3743 10292 3717 10279 TIME...MOT...LOC 2101Z 239DEG 36KT 3721 10313 TLM
Special weather statement, Jun 30, 3:22 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT THU JUN 30 2016 COZ088-302145- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 322 PM MDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 345 PM MDT... AT 321 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF AGUILAR...OR 20 MILES NORTH OF TRINIDAD...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TYRONE. LAT...LON 3736 10457 3754 10460 3758 10413 3735 10409 TIME...MOT...LOC 2121Z 264DEG 26KT 3746 10450 TLM
Special weather statement, Jun 30, 4:03 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 403 PM MDT THU JUN 30 2016 COZ094-099-302245- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 403 PM MDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND NORTHWESTERN BACA COUNTIES UNTIL 445 PM MDT... AT 402 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG STORMS ACROSS WESTERN BACA COUNTY...DRIFTING SLOWLY EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRITCHETT AND OPEN COUNTRY OF WESTERN BACA COUNTY. LAT...LON 3729 10314 3752 10321 3764 10281 3717 10266 TIME...MOT...LOC 2202Z 249DEG 34KT 3747 10309 TLM
Special weather statement, Jun 30, 4:54 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT THU JUN 30 2016
COZ097>099-302345-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
454 PM MDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS...SOUTHEASTERN
BENT AND NORTH CENTRAL BACA COUNTIES UNTIL 545 PM MDT...
AT 454 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TWO BUTTES RESERVOIR...OR 17 MILES NORTH OF SPRINGFIELD...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...TWO BUTTES AND TWO BUTTES RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3741 10262 3773 10301 3811 10245 3775 10204
3768 10204
TIME...MOT...LOC 2254Z 235DEG 23KT 3766 10260
SRThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:00 PM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Jun 29, 6:44 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jun 29, 6:50 PM MDT | Special Weather Statement | PUB | Baca | 25 min |
| Jun 29, 7:21 PM MDT | Special Weather Statement | PUB | Baca | 39 min |
| Jun 29, 7:50 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Jun 29, 8:01 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Jun 29, 8:08 PM MDT | Special Weather Statement | PUB | Crowley | 37 min |
| Jun 29, 8:21 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 24 min |
| Jun 29, 8:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jun 29, 8:40 PM MDT | Areal Flood Advisory | PUB | Kiowa | 3 hr |
| Jun 29, 9:24 PM MDT | Special Weather Statement | PUB | Bent | 36 min |
| Jun 29, 9:48 PM MDT | Special Weather Statement | PUB | Prowers | 42 min |
| Jun 29, 10:08 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 37 min |
| Jun 29, 10:41 PM MDT | Special Weather Statement | PUB | Prowers | 34 min |
| Jun 30, 2:34 PM MDT | Special Weather Statement | PUB | 26 min | |
| Jun 30, 2:35 PM MDT | Flash Flood Watch | PUB | Bent, Crowley, Kiowa, Prowers | 11 hr |
| Jun 30, 3:01 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Jun 30, 3:22 PM MDT | Special Weather Statement | PUB | Las Animas | 23 min |
| Jun 30, 3:28 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 26 min |
| Jun 30, 4:03 PM MDT | Special Weather Statement | PUB | Baca | 42 min |
| Jun 30, 4:54 PM MDT | Special Weather Statement | PUB | Prowers | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.